Gabapentin

Ms. Crystal
By Ms. Crystal Latest Reply 2011-06-24 10:14:09 -0500
Started 2011-06-24 01:51:02 -0500

just wondering who has been on Gabapentin for neuropathy and if it has given you side effects such as being drowsy nearly 24/7. I have been on it for about a year now, and it still makes me so drowsy.


1 reply

jayabee52
jayabee52 2011-06-24 10:14:09 -0500 Report

Howdy Ms Crystal!
I had been on Gabapentin/Neurontin for about 5 years attempting to combat my neuropathy pain. It really didn't help me even though I was at the maximum suggested dosage level.

My instructions were to take at bedtime probably because of that side effect. I would have times when I got very drowsy, but that could also be because my BG had dropped. I hadn't thought that it was due to the Gabapentin, as it only happened intermittently, not virtually 24/7 like you report.

If you have that as a side effect you might want to mention it to your Dr who takes care of your diabetes and see if something else may work for you without drowsiness.

Right now I am on an antidepressant Nortryptelene in an off-label use to try to ease the burning of Neuopathy in my feet.

I am also trying to keep my BG#s in tight control, which is said to help healing of the damage to the nerves. I also take Alpha Lipolic Acid (ALA) OTC who others have said has helped their pain. I think I have noted a reduction in pain levels recently, so perhaps I have found a winning combination.

Blessings to you and yours

James

Next Discussion: Appropriate BS readings »